A 16-year-old boy in Singapore suffered a heart attack just days after receiving a shot of the Pfizer-BioNTech COVID-19 vaccine.
The teenager received the Pfizer-BioNTech/Comirnaty vaccine on June 27, and collapsed at home on the morning of Saturday (July 5). MOH says he was previously assessed by trained healthcare personnel to be suitable to receive the Covid-19 vaccine and was also observed on-site for about 30 minutes afterwards.
Singaporean medical investigators said the teenager developed acute severe myocarditis six days after receiving his first dose of Pfizer’s COVID-19 vaccine. He later suffered a heart attack.
“The myocarditis was likely a serious adverse event arising from the COVID-19 vaccine he received, which might have been aggravated by his strenuous lifting of weights and his high consumption of caffeine through energy drinks and supplements,” the Ministry of Health (MOH) said Monday in a press statement, according to Yahoo News.
The teenager is now recovering and is undergoing inpatient rehabilitation before he can resume his activities. Officials at the MOH said the boy is expected to be discharged in the coming weeks.
“The independent clinical panel appointed to assess and adjudicate the VIFAP application found that while he has made good improvement, because his condition was severe and critical, he will require treatment and rehabilitation for some time yet to continue his recovery,” the ministry said. (Read more from “Teen Suffers Heart Attack Days After Receiving COVID-19 Vaccine”
The Ministry of Health (MOH) said it is investigating a case of a 16-year-old boy who suffered cardiac arrest six days after receiving his first dose of COVID-19 vaccination.
MOH said it was alerted to the incident by Khoo Teck Puat Hospital (KTPH) on Jul 3.
The boy was treated at the hospital that day after he collapsed at home in the morning, following weightlifting at the gym.
He was subsequently transferred to National University Hospital (NUH), where he is in critical condition at the intensive care unit.